Alert archive / New York / Flash Flood Warnings in 2013
Flash Flood Warning 5, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at May 29, 2013, 6:18 PM EDT for Fulton County, Herkimer County, Montgomery County, New York. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2013, 6:18 PM EDT (22:18 UTC)
- Expired
- May 29, 2013, 9:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fulton County, NY, Herkimer County, NY, Montgomery County, NY
The radar
The Albany radar (KENX), 80 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 6:30 PM EDT | FLASH FLOOD | Dolgeville, NY | TIME APPROXIMATE. MULTIPLE CULVERTS WASHED OUT AND 4-5 INCHES OF WATER ON MAIN STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.3 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 511 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
662 WGUS51 KALY 292218 FFWALY NYC035-043-057-300115- /O.NEW.KALY.FF.W.0005.130529T2218Z-130530T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBANY NY 618 PM EDT WED MAY 29 2013 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN FULTON COUNTY IN EASTERN NEW YORK... SOUTHEASTERN HERKIMER COUNTY IN EASTERN NEW YORK... THIS INCLUDES THE CITY OF LITTLE FALLS... NORTHWESTERN MONTGOMERY COUNTY IN EASTERN NEW YORK... * UNTIL 915 PM EDT * AT 612 PM EDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING FROM A THUNDERSTORM ON ROUTE 167 NEAR DOLGEVILLE. ANOTHER LINE OF THUNDERSTORMS MAY CONTINUE TO PRODUCE FLASH FLOODING IN SOUTHERN HERKIMER AND WESTERN FULTON COUNTIES WITH ROAD WASHOUTS POSSIBLE. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STRATFORD AND CAROGA LAKE PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER @NWSALBANY. && LAT...LON 4322 7485 4317 7447 4293 7456 4302 7494 $$ TAW/IRL
1 follow-up statement
475 WGUS71 KALY 300056 FFSALY FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 856 PM EDT WED MAY 29 2013 NYC035-043-057-300104- /O.CAN.KALY.FF.W.0005.000000T0000Z-130530T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MONTGOMERY NY-FULTON NY-HERKIMER NY- 856 PM EDT WED MAY 29 2013 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN HERKIMER...WESTERN FULTON AND NORTHWESTERN MONTGOMERY COUNTIES... THE THREAT FOR FLASH FLOODING HAS ENDED...AND THE FLASH FLOOD WARNING HAS BEEN CANCELED. PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER @NWSALBANY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN VERMONT. LAT...LON 4322 7485 4317 7447 4293 7456 4302 7494 $$ TAW/IRL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at May 29, 6:15 PM EDT, 3 minutes earlier.
Area forecast discussion, May 29, 6:15 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 615 PM EDT WED MAY 29 2013 .SYNOPSIS... A WARM FRONT WILL CONTINUE TO LIFT THROUGH THE REMAINDER OF THE REGION THROUGH THIS EVENING. A DISTURBANCE WILL MOVE INTO OUR REGION THIS EVENING. AHEAD OF THIS DISTURBANCE...THERE IS STILL THE CHANCE OF SHOWERS AND THUNDERSTORMS...SOME OF WHICH COULD BECOME LOCALLY SEVERE. THIS DISTURBANCE WILL MOVE ON BY TO OUR EAST...LEAVING US WITH PARTIAL CLEARING OVERNIGHT WITH SOME PATCHY FOG. THEN...SUMMER HEAT WILL ARRIVE TOMORROW...LASTING INTO THE WEEKEND. && .NEAR TERM /UNTIL 11 PM THIS EVENING/... A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED THROUGH 11 PM EDT FOR OUR ENTIRE REGION. AS OF 615 PM EDT...OUR AREA HAS ISSUED A COUPLE OF SEVERE THUNDERSTORMS WARNINGS...ONE IN HERKIMER WHICH VERIFIED AS WE HAD REPORTS OF ONE INCH HAIL IN FAIRFIELD COUNTY AND A TREE DOWN IN HERKIMER. A LINE OF STORMS WAS STARTING TO BOW INTO THE MOHAWK VALLEY AND NOW LOOKS AS IF IT WILL ARRIVE INTO THE SARATOGA REGION...SOUTHWARD INTO NORTHERN PORTIONS OF THE CAPITAL DISTRICT ABOUT 700-730 PM. IF THIS LINE OF STORMS HOLDS TOGETHER...THEY WOULD IMPACT AREAS SOUTH AND EAST OF THE CAPITAL DISTRICT THROUGH 800 PM. EXPECT BRIEF HEAVY RAIN...GUSTY WINDS TO POSSIBLY 60 MPH AND POSSIBLY EVEN SOME HAIL WITH THESE STORMS. A POTENT SHORT WAVE WAS WORKING FURTHER INTO WESTERN NEW YORK STATE...AND WILL WORK ACROSS OUR REGION THROUGH THE EVENING HOURS. OUR AREA WILL WELL SOUTH OF THE UPPER LEVEL JET ENTRANCE REGION LATER ON THIS EVENING AS WELL. WILL CONTINUE TO INCLUDE POSSIBLE HEAVY RAINFALL ASSOCIATED WITH THE THUNDERSTORMS...SINCE SOME PLACES ALREADY REPORT NEARLY HALF AN INCH OF RAIN IN LESS THAN HALF HOUR TIME. && .SHORT TERM /11 PM THIS EVENING THROUGH SATURDAY NIGHT/... FOR LATER TONIGHT...WITH THE LOSS OF HEATING...AND WITH THE SHORTWAVE MOVING TO THE EAST OF THE AREA...THUNDERSTORM POTENTIAL WILL DIMINISH BY LATE THIS EVENING. IT SHOULD CLEAR OUT...ALTHOUGH THERE WILL BE POTENTIAL FOR PATCHY FOG...ESPECIALLY IN THOSE AREAS THAT RECEIVE RAINFALL. MIN TEMPS WILL BE IN THE 50S TO LOW 60S. FOR NOW JUST PLACED PATCHY FOG IN THE GRIDS IN THE USUAL "FOGGY" PLACES. ONCE WE SEE WHERE HEAVIER RAINFALL TAKES PLACE...WE WOULD GO AHEAD AND INCREASE FOG COVERAGE AND POSSIBLY CALL IT DENSE. LARGE BERMUDA HIGH WILL BUILD ACROSS THE SOUTH ATLANTIC...WHILE ALOFT A RIDGE WILL STRENGTHEN THROUGH FRIDAY. THIS WILL MEAN A SUMMERY AIR MASS WILL BE IN PLACE FOR ALL...BEGINNING TOMORROW AND LASTING INTO THE WEEKEND. H850 TEMPERATURES LOOK TO WARM TO ABOUT +17C. WITH GOOD MIXING TO AROUND 5000 FEET AND LOTS OF LATE MAY SUNSHINE...THIS WILL TRANSLATE TO HIGH TEMPERATURES APPROACHING 90 DEGREES IN MOST VALLEY LOCATIONS THURSDAY THROUGH SATURDAY...POSSIBLY WELL INTO THE LOWER 90S MID HUDSON VALLEY AND LOWER LITCHFIELD. HIGH ELEVATIONS WILL EVEN WARM WELL INTO THE 80S. OVERNIGHTS LOWS THURSDAY NIGHT THROUGH SATURDAY NIGHT WILL BE SOMEWHAT MUGGY...GENERALLY LOWER TO MID 60S EXCEPT UPPER 50S IN SOME OF THE COOLER OUTLYING SPOTS. DEWPOINTS LOOK TO BE IN THE LOWER TO MID 60S...MODERATE BUT NOT EXCESSIVELY HIGH. APPARENT TEMPERATURES (WHICH COMBINE THE AMBIENT TEMPERATURE AND RELATIVE HUMIDITY) LOOK TO REACH THE MID TO UPPER 90S IN THE MID HUDSON VALLEY THURSDAY THROUGH SATURDAY AFTERNOON SO HOT BUT NOT QUITE HIGH ENOUGH TO ISSUE ANY TYPE OF HEAT STATEMENTS. WE WILL CONTINUE TO MONITOR THE SITUATION. WITH A FAIRLY STRONG RIDGE OVERHEAD THERE SHOULD BE AN INHIBITING CAP ON ANY CONVECTIVE DEVELOPMENT THURSDAY THROUGH SATURDAY. THERE WILL BE PLENTY OF SURFACE INSTABILITY BUT ANY CU THAT FORMS WILL LIKELY HAVE A HARD TIME BREAKING THE CAP. WE DID GO WITH SLIGHT CHANCES OF THUNDERSTORMS ACROSS OUR HIGHER ELEVATIONS ON THURSDAY (WHERE WE FEEL HAVE THE BEST FOR PARCELS TO DEVELOP CONVECTION). BY FRIDAY...WE CONTINUED TO KEEP IT TOTALLY DRY FOR NOW AS THE RIDGE WILL BE STRONGEST AT THAT TIME. SATURDAY...THE MID LEVEL RIDGE BEGINS TO SLOWLY BREAK DOWN AND HEAD EAST. THEREFORE...WE CONTINUE WITH SLIGHT CHANCES EARLY...GOING TO 30 POPS FROM THE GREATER CAPITAL DISTRICT AND POINTS NORTHWEST DURING THE AFTERNOON...SLIGHT CHANCES FURTHER SOUTH AND EAST. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... DURING THIS PERIOD...THE HEAT RIDGE WILL BREAK DOWN AS A FAIRLY STRONG COLD FRONT APPROACHES ON SUNDAY. LONGER RANGE MODELS ARE IN PRETTY GOOD WITH TIMING OF THE FRONT...CROSS OUR REGION SUNDAY NIGHT INTO EARLY MONDAY. AHEAD OF IT...IT LOOKS LIKE A PRETTY GOOD CHANCE OF SHOWERS AND THUNDERSTORMS...SOME OF WHICH COULD BE STRONG OR EVEN LOCALLY SEVERE. STILL TOO EARLY TO LOOK AT SPECIFIC CONVECTIVE PARAMETERS...HOWEVER IT LOOKS POTENTIALLY UNSTABLE WITH A PRETTY STRONG WIND ALOFT. WWE WILL MONITOR THIS SITUATION AS THE TIME NEARS. THIS FRONT COULD BRING A ROUND OF HEAVY RAINFALL AS WELL AS IT SLOWLY SLIDES THROUGH. NOTICEABLY COOLER AND SOMEWHAT DRIER AIR WILL FOLLOW ON MONDAY. BY TUESDAY...THE LATEST EUROPEAN SHOWS A ROBUST SHORT WAVE TROUGH MOVING TO OUR NORTH. THIS IS NOT DETECTED AS WELL BY THE GFS. SINCE THE EUROPEAN HAS FORECASTED THIS FEATURE FOR SEVERAL RUNS...WE WILL LEAN WITH ITS SOLUTION. THIS MEANS TUESDAY WILL BE A BRISK DAY BY EARLY JUNE STANDARDS. THERE MIGHT BE ENOUGH INSTABILITY FOR SOME ISOLATED SHOWERS...ESPECIALLY IN THE MOUNTAINS. FOR NOW...INTRODUCE A SLIGHT CHANCE IN THE MOUNTAINS ONLY. H850 TEMPERATURES ON THE EUROPEAN MODEL LOOK TO COOL DOWN INTO THE LOW SINGLE NUMBERS...WHICH WOULD MEAN HIGHS ONLY IN THE 60S...MAYBE TOUCHING 70 IN THE HUDSON VALLEY SOUTH OF ALBANY. HIGHER TERRAIN WOULD ACTUALLY SEE HIGHS ONLY IN THE 50S. IT WILL TURN CHILLY TUESDAY NIGHT. FOR NOW...ENOUGH OF A GRADIENT MIGHT KEEP UP ENOUGH OF A BREEZE TO PREVENT FROST ANYWHERE. EVEN SO...WE WILL HAVE LOWS GENERALLY FROM THE UPPER 30S IN THE COLDEST SPOTS TO 40S. WEDNESDAY SHOULD BE MAINLY SUNNY WITH TEMPERATURES RECOVERING BACK TO NEAR 70 IN THE VALLEYS...60S HIGHER TERRAIN. && .AVIATION /22Z WEDNESDAY THROUGH MONDAY/... IT NOW APPEARS LIKELY ENOUGH THAT THUNDERSTORMS WILL IMPACT THE KALB TERMINAL...SO WE HAVE THUNDER WITH GUSTS TO 40KTS AT 23Z-00Z. WE DROPPED CONDITIONS BRIEFLY TO MVFR...BUT NOT LOW MVFR. AFTER THAT...IT LOOKS AS IF THE ACTION WILL BE OVER FOR KALB...BUT KPOU/KPSF MIGHT BE IMPACTED BY 01Z. NOT ENOUGH CONFIDENCE TO PLACE THUNDER IN THE TAF JUST YET. KGFL MIGHT BE TOO FAR NORTH FOR ANY THUNDER ACTIVITY. FOR NOW...NO MENTION OF IT...THEY NEVER GOT INTO THE REALLY WARM AIR. OUTSIDE OF ANY THUNDERSTORMS...CEILINGS AND VISIBILITIES WILL BE MAINLY VFR...THROUGH EVENING AS A WARM FRONT TRACKS THROUGH THE REGION. SOME ORGANIZED THUNDERSTORM ACTIVITY IS POSSIBLE DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. WE ARE CONCERNED THAT FOG WILL FORM AT ALL OF OUR TAFS SINCE IT LOOKS TO PARTIALLY CLEAR BEHIND THE LINE OF SHOWERS AND STORMS...WITH LITTLE OR NO WIND. WILL MONITOR WHEN WE DO THE THE FULL EVENING UPDATE. OUTLOOK... THU-SAT...VFR/MVFR. SLIGHT CHC PM -TSRA EACH DAY. LATE NIGHT AND/OR EARLY MORNING MVFR/IFR ASSOC WITH FOG POSSIBLE. SUN-MON...VFR/MVFR. CHC -SHRA/-TSRA. && .FIRE WEATHER... RH VALUES LOOK TO BE NEAR 100 PERCENT THE NEXT SEVERAL NIGHTS WITH LOTS OF DEW...DROPPING TO BETWEEN 30 AND 40 PERCENT EACH AFTERNOON. THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS THIS EVENING...SOME OF WHICH COULD BE LOCALLY STRONG TO SEVERE WITH STRONG GUSTY WINDS AND LARGE HAIL. ANY ACTIVITY WILL DECREASE OVERNIGHT. AFTER THIS EVENING...ANY ADDITIONAL COVERAGE OF THUNDERSTORMS WILL ISOLATED AT BEST THROUGH FRIDAY...AND ANY OF THOSE CONFINED TO THE MOUNTAINS. THE WIND WILL SOUTH AROUND 10 MPH SHIFTING TO WEST THIS EVENING. LIGHT OVERNIGHT...THEN SOUTH OR SOUTHWEST 5 TO 15 MPH EACH OF THE NEXT SEVERAL DAYS...LIGHT OR CALM EACH OF THE NIGHTS. THE NEXT CHANCE OF A WETTING RAINFALL WILL BE ON SUNDAY WHEN A SLOW MOVING COLD FRONT HEADS INTO OUR REGION. && .HYDROLOGY... NO WIDESPREAD HYDROLOGIC CONCERNS OVER THE NEXT FOUR DAYS ACROSS THE HSA. ANY THUNDERSTORMS THAT DEVELOP THIS EVENING SHOULD MOVE FAIRLY QUICKLY AT 30 MPH. THEY COULD CONTAIN HEAVY RAINFALL...BUT UNLESS THEY TRAIN OVER THE SAME AREA (LOOKING UNLIKELY AT THIS TIME)...THE THREAT OF FLASH FLOODING LOOKS VERY LOW. A THUNDERSTORM COULD ALWAYS PRODUCE LOCALIZED PONDING OF WATER ON ROADS AND AREAS OF POOR DRAINAGE. AFTER THIS EVENING...ANY SHOWER OR THUNDERSTORM POSSIBILITY LOOKS VERY LOW...ISOLATED AT BEST. ANY THUNDERSTORM THAT DOES POP UP COULD PRODUCE HEAVY RAINFALL GIVEN THE HIGHER HUMIDITY BUT AGAIN THAT WOULD THE EXCEPTION RATHER THAN THE RULE THROUGH FRIDAY. THUNDERSTORM COVERAGE MIGHT INCREASE A LITTLE ON SATURDAY...AND A LOT ON SUNDAY AS A COLD FRONT NEARS THE REGION. THERE IS THE POTENTIAL FOR HEAVY RAINFALL LATE SUNDAY INTO EARLY MONDAY. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...HWJIV NEAR TERM...HWJIV SHORT TERM...HWJIV LONG TERM...HWJIV AVIATION...HWJIV FIRE WEATHER...HWJIV HYDROLOGY...HWJIV
Hazardous weather outlook, May 29, 3:38 PM EDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 338 PM EDT WED MAY 29 2013 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-301100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 338 PM EDT WED MAY 29 2013 ...SEVERE THUNDERSTORM WATCH 241 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION FOR THE FOLLOWING COUNTIES UNTIL 11 PM... IN NORTHWESTERN CONNECTICUT...LITCHFIELD... IN WESTERN MASSACHUSETTS...BERKSHIRE... IN EAST CENTRAL NEW YORK...ALBANY...COLUMBIA...DUTCHESS...FULTON... GREENE...HAMILTON...HERKIMER...MONTGOMERY...RENSSELAER...SARATOGA... SCHENECTADY...SCHOHARIE...ULSTER...WARREN...WASHINGTON... IN SOUTHERN VERMONT...BENNINGTON...WINDHAM... FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
In the hours before
Local storm report, May 29, 5:56 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
556 PM EDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL FAIRFIELD 43.14N 74.91W
05/29/2013 M1.00 INCH HERKIMER NY TRAINED SPOTTER
HAIL COVERED GROUND WITH HAILSTONES UP TO ONE INCH IN
DIAMETER.
&&
EVENT NUMBER ALY1300114
BEWLocal storm report, May 29, 6:03 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
603 PM EDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM TSTM WND DMG DOLGEVILLE 43.10N 74.77W
05/29/2013 HERKIMER NY TRAINED SPOTTER
TREE DOWN ACROSS ROAD AT 36 VAN BUREN STREET
&&
EVENT NUMBER ALY1300115
BEWLocal storm report, May 29, 6:13 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
613 PM EDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM TSTM WND DMG FRANKFORT CENTER 43.05N 75.14W
05/29/2013 HERKIMER NY TRAINED SPOTTER
WIRES DOWN AND TREE DOWN ON ARGYLE ROAD
&&
EVENT NUMBER ALY1300116
BEWLocal storm report, May 29, 6:14 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
614 PM EDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM TSTM WND DMG FRANKFORT 43.04N 75.07W
05/29/2013 HERKIMER NY TRAINED SPOTTER
WIRES DOWN ON 5TH AVE AT REESE ROAD
&&
EVENT NUMBER ALY1300117
BEWLocal storm report, May 29, 6:16 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
616 PM EDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM TSTM WND DMG ILION 43.01N 75.04W
05/29/2013 HERKIMER NY TRAINED SPOTTER
TREE DOWN ON HOUSE AT 208 EAST RIVER STREET
&&
EVENT NUMBER ALY1300118
BEWLocal storm report, May 29, 6:17 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
617 PM EDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM FLASH FLOOD DOLGEVILLE 43.10N 74.77W
05/29/2013 HERKIMER NY TRAINED SPOTTER
ROUTE 167 AND SNELLS BUSH ROAD FLOODED AND CLOSED
&&
EVENT NUMBER ALY1300119
BEWThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 5:01 PM EDT | Special Weather Statement | ALY | Oneida | 59 min |
| May 29, 5:16 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer | 59 min |
| May 29, 5:51 PM EDT | Special Weather Statement | ALY | Fulton, Montgomery | 54 min |
| May 29, 6:01 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Herkimer, Montgomery | 59 min |
| May 29, 6:09 PM EDT | Areal Flood Advisory | ALY | Fulton, Herkimer, Montgomery | 3 hr |
| May 29, 6:40 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery, Rensselaer, Saratoga, Schenectady, Washington | 65 min |
| May 29, 6:40 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Greene, Schenectady, Schoharie | 35 min |
| May 29, 6:45 PM EDT | Tornado Warning | ALY | Montgomery, Rensselaer, Saratoga, Schenectady, Schoharie, Washington | 45 min |
| May 29, 7:02 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Rensselaer, Saratoga, Schenectady | 43 min |
| May 29, 7:04 PM EDT | Tornado Warning | ALY | Albany, Greene, Schoharie | 26 min |
| May 29, 7:12 PM EDT | Flash Flood Warning | ALY | Albany, Rensselaer, Saratoga, Schenectady | 3 hr |
| May 29, 7:22 PM EDT | Tornado Warning | ALY | Rensselaer, Saratoga, Washington | 38 min |
| May 29, 7:29 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Greene, Rensselaer, Schoharie, Ulster | 61 min |
| May 29, 7:36 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Rensselaer | 54 min |
Nearby
Flash Flood Warnings in New York, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.